Posts Tagged "drug"

Drug that Destroys Your Memory

Posted on Oct 14, 2011 in Health & Wellness

Statin drugs – cognitive problems are not the only harmful aspect of these drugs. Other serious adverse reactions include: Personality changes / mood disorders Muscle problems, polyneuropathy (nerve damage in the hands and feet), and rhabdomyolysis (a serious degenerative muscle tissue condition) Sexual dysfunction Immune suppression Pancreas or liver dysfunction, including a potential increase in liver enzymes Cataracts MedWatch has received about 80,000 reports of adverse events related to statin drugs, and remember, only an estimated one to 10 percent of side effects are ever...

Read More

More Than Half Million Kids Yearly Suffer Dangerous Drug Interactions

Posted on Nov 22, 2009 in Uncategorized

Monday, September 28, 2009 More than half a million U.S. children yearly have bad reactions or side effects from widely used medicines that require medical treatment and sometimes hospitalization, new research shows. Children younger than age 5 are most commonly affected. Penicillin and other prescription antibiotics are among drugs causing the most problems, including rashes, stomachaches and diarrhea. Parents should pay close attention when their children are started on medicines since “first-time medication exposures may reveal an allergic reaction,” said lead author Dr....

Read More

General Mills Cheerios cereal is a drug, says FDA

Posted on May 14, 2009 in Health & Wellness

By Lorraine Heller, 13-May-2009 General Mills has been told to change the marketing of its popular Cheerios whole grain cereal, as the health claims it currently uses classify it as an unapproved drug. The food giant has until next week to inform the US Food and Drug Administration (FDA) of steps it intends to take to correct its product marketing, or it may be faced with an injunction or product seizure. In a warning letter sent last week, the regulatory agency said the cholesterol lowering claims made on Cheerios Toasted Whole Grain Oat Cereal implied the product was intended to treat or...

Read More

What Are Some Of The Common Symptoms Of A Drug Allergy?

Posted on Mar 2, 2009 in Health & Wellness

Rebecca Gruchalla, M.D., Ph.D., Div. Head, Allergy and Immunology, Univ. of Texas Southwestern Medical Center February 27, 2008 Question: What are some of the common symptoms of a drug allergy? Dr. Gruchalla answers the question: ‘Common Symptoms Of A Drug Allergy?’Answer: The symptoms of drug allergy depend upon the type of allergic drug reaction that is occurring. If it’s a drug reaction that is caused by IgE — or allergy antibodies — the things that you will see will be shortness of breath, potentially, as well as hives of the skin, swelling of the lips and...

Read More